A patient is prescribed diphenoxylate with atropine for severe diarrhea. The nurse should inform the patient about which possible side effect?
• Diphenoxylate with atropine (Lomotil) is effective against diarrhea but can cause anticholinergic side effects such as urinary retention, dry mouth and eyes, tachycardia, and flushing.
A 5-year-old with HIV is planning to begin school in the fall. His parents informed the nurse that they do not plan on telling the school about their son's HIV status. Which of the follow responses by the nurse is most appropriate?
A toddler is prescribed azithromycin for an ear infection. His mother is worried about the side effects of the medication. The nurse explains that most side effects are not serious adverse reactions and that common side effects include
A 10-year-old boy had a knee injury related to playing basketball several months ago and has attributed his ongoing left knee pain to this event. The nurse suspects osteogenic sarcoma after noting which of the following?
A child is admitted to the hospital due to an acute asthma exacerbation. The nurse is assessing the patient and immediately calls the physician after discovering which of the following?
A primipara mother has delivered a newborn baby with a cleft lip. While assessing the newborn, the nurse should assess for which of the following potential complications?
A 6-month-old infant with hydrocephalus is admitted to an acute care facility for insertion of a ventriculoperitoneal (VP) shunt. What is the best position for this patient post-operatively?
A 17-year-old patient with scoliosis is being cared for by a nurse. Which of the following will be most difficult for this patient to handle?
The parents of a 3-year-old ask the nurse about the defects associated with Tetralogy of Fallot. Which of the following is the correct response by the nurse?
When providing patient education to a patient prescribed clindamycin-benzoyl peroxide gel, the nurse should mention which of the following side effects?
A 5-year-old boy is admitted to the hospital for acute glomerulonephritis. What are typically the first symptoms?
A patient has been taking naproxen for six months for the treatment of tendinitis. The nurse should assess the patient for signs of
A 2-month-old infant is rushed to the emergency room. Upon assessment, the nurse notes excessive sweating and fatigue and a loud, harsh holosystolic murmur along the left sternal border at the fourth intercostal space. The nurse suspects that the child must be experiencing what condition?
The nurse is caring for a patient with asthma. While assessing the patient, the nurse would expect to note which physical symptoms?